Should immediate medical help seeked for abdominal distension and high fever after sinus drainage?
User rating for this question
My son developed a bad cough and sinus drainage overnight and throughout the day he developed a fever. His temp is currently 101.7 and steady. My wife gave him a .5ml of motrin about 3 hours ago. His stomach has been bloated for about 2-3 days. He has a history of sinus infections from allergies, as do I. Should we seek immediate medical attention? He has an appointment with his pediatrician on wed.
Posted Mon, 20 Jan 2014 in Child Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: No need for emergency consultation now Detailed Answer: Hi and thank you so much for trusting us with your health query. I am so sorry to hear about this elevated temperature and sinus drainage that your child has. I hope together we would get solutions to address his problem. Considering the information you have provided, there is no emergency right now to rush this child to the hospital. Most respiratory tract infections are caused by viruses. Management is often symptomatic which includes clearing the airways to facilitate breathing and drugs to reduce the temperature. Also, dressing the child lightly would help relief the increased temperature. The decision to add antibiotics is often made later if no clinical improvement is observed or we have other reasons to suggest a bacterial infection. I do not often recommend Motrin to treat fever in children. I will rather suggest you go with Tylenol. An appropriate dose can be given every 6hours. Also, cleanse the nostrils often to avoid blockage. However, if he should develop breathing difficulties, inability to eat and drink appropriately, and a temperature of more than 102.2 despite these measures, please take him to the hospital immediately. I hope you find the above helpful. I wish your son well. Thank you for using our services and do feel free to ask for more information if need be. Dr. Ditah, MD.
People also viewed
- Tablets for anxiety and depression
- High fever sinus infection
- Can i give meftal-p for my son in empty stomach
- Can toothpaste cause complications when suffering from g6pd
- Vitamin d deficiency and anxiety
- Suggest medication for high fever
- Child abdominal distension fever
- Fever with abdominal distension and hepatosplenomegaly k39 psitive
- Anxiety and beta blocker therapy
- How to treat constipation in children
- Is xanax a tricyclic antidepressant
- Zithromax and anxiety side effects
- Drugs/medication for chronic abdominal distension
- Child having language delayed problem what could be wrong
- Is accidental over dose of tylenol life threatning